Tulsa Tough

A rider makes his way up Cry Baby Hill after finishing his race on the third day of the 2018 Tulsa Tough cycling event. JOSEPH RUSHMORE/for the Tulsa World

Roll on, Tulsa.

The 2019 Saint Francis Tulsa Tough will take place Friday-Sunday, June 7-9.

An experience for racers, riders and spectators, the cycling festival includes criterium races for amateurs and pros, noncompetitive Gran Fondo rides and a family-friendly townie ride.

Here’s a day-by-day schedule:

Friday, June 7

McNellie’s Group Blue Dome Criterium

The Saint Francis Tulsa Tough begins under the lights of downtown Tulsa’s Blue Dome District with the McNellie’s Group Blue Dome Criterium, which starts and finishes at Third Street and Elgin Avenue.

This event is part of the USA Cycling Pro Road Tour and attracts top riders from around the world. Spectators can watch the racing action all along this spectator-friendly course. A new event, the Red Bull Last Stand Qualifying Rounds, will begin at 4 p.m. Friday in the same area.

5 p.m.: Festival and food trucks open

6 p.m.: Opening ceremonies

6:15 p.m.: Men’s Cat III Race (40 min./$1,500 purse)

7 p.m.: Men’s Cat I/II Race (50 min./$2,500)

7:55 p.m.: Women’s Pro I/II (50 min./$7,500)

8:50 p.m.: Men’s Pro I (60 min./$12,000)

Imperial Fireworks Display: Beginning at five laps to go during men’s race

Women’s Pro I/II Awards Ceremony: At conclusion of Men’s race

Men’s Pro I Awards Ceremony: Following women’s awards ceremony

Saturday, June 8

Grand Fondo and Vast Bank Ace Challenge

Riders in the Gran Fondo and Vast Bank Ace Challenge (John Hope Franklin Boulevard and Elgin Avenue) will head downtown through Jenks, Sapulpa, Mounds, Beggs and Kellyville on three different routes: Piccolo (38 miles), Medio (67 miles) and Gran (101 miles). Detailed maps are available at tulsatough.com/gran-fondo-maps.

6-7 a.m.: Packet pick-up

7:30 a.m.: Vast Bank Ace Challenge start

7:40 a.m.: Gran, Medio & Piccolo start

8-11 a.m.: Tulsa State Fair Rest Stop (Lake Sahoma, Sapulpa). Fondo spectators can head to Lake Sahoma for games and food while they wait for their favorite riders, courtesy of the Tulsa State Fair. (Car traffic must come in from 81st Street and 145th West Avenue.)

5 p.m.: Course closure

Kids/Family Activities

9 a.m.: Guthrie Green Festival. Food trucks, merchandise and the best race views can be had at Guthrie Green in the heart of the Tulsa Arts District.

Noon to 2 p.m.: Children’s Hospital at Saint Francis Bear Clinic at Guthrie Green. Children will receive a free panda stuffed animal to nurse back to health with the Saint Francis volunteer medical team.

2:05 p.m.: Kids’ races (Main Street and M.B. Brady Street) for ages 9-younger. Participation is free. Registration required on-site. Participants must have a bike and bike helmet. Training wheels, trikes and big wheels are allowed.

George Kaiser Family Foundation Tulsa Arts District Criterium

The event, which is part of the USA Cycling Pro Road Tour and attracts top riders from around the world, starts and finishes at M.B. Brady Street and Boston Avenue. Racers will take on an L-Shaped course through the heart of the Arts District.

9:30 a.m.: Festival opens

9:30 a.m.: Men’s Masters B — Cat III, IV (45 min.)

10:15 a.m.: Men’s Cat V 35+ (35 min.)

10:50 a.m.: Men’s Cat V under 35 (35 min.)

11:25 a.m.: Women’s Cat IV/V (30 min.)

12 p.m.: Women’s Cat III/Women’s Masters 40+ (45 min.)

12:45 p.m.: Men’s Cat IV (45 min.)

1:30 p.m.: Juniors (35 min.)

2:05 p.m.: Kids (ages 9 and younger)

2:25 p.m.: Men’s Masters A — Cat I, II, III (60 min.)

3:30 p.m.: Men’s Cat III (60 min.)

4:35 p.m.: Men’s Cat I/II (70 min.)

5:50 p.m.: Women’s Pro I/II (60 min./$7,500 purse)

6:55 p.m.: Men’s Pro I (80 min./$12,000 purse)

Women’s Pro I/II Awards Ceremony: At conclusion of men’s race

Men’s Pro I Awards Ceremony: Following women’s awards ceremony

Red Bull Last Stand

Fixed-gear racers invade Saint Francis Tulsa Tough for the first time at the Red Bull Last Stand (M.B. Brady Street and Boston Avenue).

The night-time event will offer views of athletes riding at speeds of up to 40 mph with the Arts District serving as the backdrop. The typical crit race format is getting an overhaul with the new “eliminator” format. The course will include two separate elimination points where the last-place rider is taken out of the race until there’s just one rider left to take his/her final celebration lap.

8:30 p.m.: Women’s Race

9:15 p.m.: Men’s Race

Sunday, June 9

Gran Fondo & Double Tough Challenge

Cyclists will ride through Gilcrease Hills and Skiatook Lake on two different routes: Piccolo (34 miles) and the Medio (49 miles). Detailed maps are available at tulsatough.com/gran-fondo-maps.

6-7 a.m.: Packet pick-up

7:30 a.m.: Medio and Piccolo start

2 p.m.: Course closure

Kids/Family Actitivities

8 a.m.: River Parks Festival. Moved to 12th Street between Southwest Boulevard and Galveston Avenue. Bring a picnic and be ready to people-watch.

1:10 p.m.: Kids’ Races (12th Street start/finish line) for ages 9-younger. Participation is free. Registration required on-site. Participants must have a bike and bike helmet. Training wheels, trikes and big wheels are allowed.

2:15 p.m.: Townie Ride (new location TBD). Free 5-mile ride the entire family can enjoy.

Cry Baby Hill Stage Presented by Vast Bank

The location is the Route 66 parking lot at 13th Street and Lawton Avenue.

11:30 a.m.: Live music and DJs will entertain the crowd throughout the day.

River Parks Criterium

The new start and finish line will be on 12th Street.

Home to world-renowned Cry Baby Hill, racers will take on this grueling oval course running through the historic Riverview neighborhood. Spectators can watch the racing action up-close and personal all along this spectator-friendly course. This event is part of the USA Cycling Pro Road Tour and attracts top riders from around the world.

8 a.m.: Men’s Masters B — Cat III, IV (30 min.)

8:35 a.m.: Men’s Cat V 35 + (30 min.)

9:10 a.m.: Men’s Cat V Under 35 (30 min.)

9:45 a.m.: Women’s Cat IV/V (30 min.)

10:20 a.m.: Women’s Cat III/Women’s Masters 40+ (35 min.)

11 a.m.: Men’s Cat IV (40 min.)

11:45 a.m.: Juniors (30 min.)

12:20 p.m.: Men’s Master’s A — Cat I, II, III (45 min.)

1:10 p.m.: Kids (ages 9 and younger)

1:25 p.m.: Men’s Cat III (45 min.)

2:25 p.m.: Men’s Cat I/II (60 min.)

3:30 p.m.: Women’s Pro I/II (60 min./ $10,000 purse)

4:35 p.m.: Men’s Pro I (75 min./$15,000)

Women’s Pro I/II Awards Ceremony: At conclusion of men’s race

Men’s Pro I Awards Ceremony: Following women’s awards ceremony

Jimmie Tramel 918-581-8389

jimmie.tramel@tulsaworld.com

Twitter: @JimmieTramel

Scene Writer

Jimmie is a pop culture and feature writer at the Tulsa World. A former Oklahoma sports writer of the year, he has written books about former Oklahoma football coach Barry Switzer and former Oklahoma State football coach Pat Jones. Phone: 918-581-8389